Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: First day off the xanax  (Read 100 times)

0 Members and 1 Guest are viewing this topic.

Offline Scottymc

  • Just Joined!
  • Posts: 1
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
First day off the xanax
« on: April 24, 2014, 06:42:19 PM »
Hi I'm new to the forum and need advice. I've been on a low does of Xanax for three years for GAD. My script is .5 but I only take a half a pill a day .25. My doctor switched me to klonopin 1mg per day. This dosage seems high since I was on such a low dose of xanax. I have 10 days worth of xanax left do if figured I would try to switch while I still had some xanax left if I needed it. I took a a couple days of work so I could transition at home. I took a quarter of pill of kpin this morning and just took another quarter a half hour ago. I don't feel that great a little dizzy and jittery. I figured the transition would be relatively easy since I was on such a low dose of xanax. Should I up the dosage of kpins? I was doing fine on the xanax, one bottle of .5's last me two months. Doc says kpin is better for everyday use. Should i taper off the xanax. Can I take them both together? Thanks in advance.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3907
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: First day off the xanax
« Reply #1 on: April 24, 2014, 08:07:31 PM »
Should i taper off the xanax. Can I take them both together?

Welcome to AnxietyZone,

Xanax and Klonopin are both benzodiazepines and work exactly the same. The only difference is that Xanax has a short half-life, about 12-15 hours, and Klonopin has a half-life of up to 50 hours. Their dose is the same too, 0.25mg Xanax is the equivalent of 0.25mg Klonopin. The only difference is that it takes a little longer for plasma levels of the Klonopin to peak. So there should be no point in taking both though there can be individual variations in their effects.

I suspect that the dizziness and jitters are due in part to the stress of changing meds. If this continues for more than 2-3 days then contact your doctor.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
6423 Views
Last post October 18, 2008, 09:25:02 PM
by Copper
7 Replies
1960 Views
Last post November 10, 2008, 04:46:03 PM
by AnxiouSteve
9 Replies
32248 Views
Last post March 14, 2013, 01:14:54 PM
by Daisy131
10 Replies
4068 Views
Last post May 07, 2009, 01:22:13 PM
by coops
7 Replies
1993 Views
Last post December 01, 2012, 03:50:59 PM
by laineyk

anything